Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Dec 28, 2012, 10:39 AM CST for La Salle County, McMullen County, Webb County, Texas. It took effect at Dec 28, 2012, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2012, 10:39 AM CST (16:39 UTC)
- In effect from
- Dec 28, 2012, 12:00 PM CST
- Expired
- Dec 28, 2012, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties La Salle County, TX, McMullen County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 152 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
839 WWUS84 KCRP 281639 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1039 AM CST FRI DEC 28 2012 ...RED FLAG WARNING IN EFFECT FOR RIO GRANDE PLAINS AND NORTHWESTERN BRUSH COUNTRY THIS AFTERNOON... .GUSTY NORTHWEST WINDS AVERAGING BETWEEN 15 AND 25 MPH WITH GUSTS AT TIMES IN EXCESS OF 30 MPH WILL COMBINE WITH DRY FUELS AND LOW RELATIVE HUMIDITY TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. . TXZ229-230-239-290000- /O.NEW.KCRP.FW.W.0008.121228T1800Z-121229T0000Z/ LA SALLE-MCMULLEN-WEBB- 1039 AM CST FRI DEC 28 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS FOR THE COUNTIES OF LA SALLE...MCMULLEN...AND WEBB. THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...LA SALLE...MCMULLEN...WEBB...DUVAL. * TIMING...BEGINING AROUND NOON AND ENDING BY 6 PM. * WIND...NORTH TO NORTHWEST 15 TO 25 MPH WITH GUSTS 30 MPH OR MORE AT TIMES. * HUMIDITY...15 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ GW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Dec 28, 5:30 AM CST, 5 hours 9 minutes earlier.
Area forecast discussion, Dec 28, 5:30 AM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
530 AM CST FRI DEC 28 2012
.DISCUSSION...UPDATED FOR 12Z AVIATION
&&
.AVIATION...WIDE RANGE OF FLIGHT CONDITIONS AT THE TERMINALS THIS
MORNING...FROM VFR AT LRD TO LIFR AT CRP/VCT. FOG EARLIER AT
CRP/VCT HAS GIVEN WAY TO MOSTLY LOW STRATUS AND BR. ANTICIPATE A
RETURN TO VFR CONDITIONS BY 14Z/15Z. COLD FRONT WILL MOVE ACROSS
SOUTH TEXAS WITH NORTHWESTERLY WINDS DURING THE AFTERNOON GUSTING
BETWEEN 20 AND 25 KNOTS. WINDS WILL SUBSIDE AROUND 00Z BUT REMAIN
12 TO 15 KNOTS THROUGH THE REMAINDER OF THE PERIOD. BETTER CHANCES
TODAY FOR PRECIP WILL BE CONFINED TO THE GULF WATERS WHERE BETTER
MOISTURE WILL BE LOCATED. BELIEVE THE THREAT IS TOO LOW TO MENTION
AT THE CRP/VCT SITES.
&&
.PREV DISCUSSION... /ISSUED 407 AM CST FRI DEC 28 2012/
SHORT TERM (TODAY THROUGH SATURDAY)...LINE OF SHOWERS CONTINUE OVER
THE OFFSHORE WATERS THIS MORNING INVOF OF COASTAL TROUGH...WITH
STRATUS AND AREAS OF FOG OVER INLAND LOCATIONS. PATCHY DENSE FOG HAS
DEVELOPED AROUND THE VICTORIA AREA...WITH VCT THE ONLY STATION
REPORTING 1/4SM ATTM. WILL HOLD OFF ON AN ADVISORY FOR NOW AND WILL
WAIT AND SEE IF DENSE FOG BECOMES MORE WIDESPREAD. FOG WILL LINGER
AROUND UNTIL AOA 15Z BEFORE MIXING OUT. SEA FOG WILL BE A THREAT AS
WELL THROUGH MIDDAY AS DEWPOINT TEMPS OVER THE WATERS ARE RUNNING
ABOVE THE WATER TEMPERATURE.
COLD FRONT WILL SWEEP ACROSS SOUTH TEXAS BY MIDDAY. SW 850MB WINDS
AHEAD OF THE FRONT WILL KEEP PRECIP FROM DEVELOPING OVER THE WESTERN
ZONES. BEST CHANCE OF RAIN WILL BE ACROSS THE COASTAL BEND AND GULF
WATERS WHERE BETTER MOISTURE RESIDES. INSTABILITY WILL BE CONFINED
TO THE OFFSHORE WATERS AS WELL SO WILL ONLY MENTION THUNDER OVER
THE GULF. NNW TO N WINDS WILL BECOME BREEZY BEHIND THE FRONT...BUT
WILL BEGIN TO DIMINISH BY LATE IN THE AFTERNOON. DRIER AIR FILTERS
INTO THE AREA THIS AFTERNOON AS PW VALUES FALL BELOW 0.5 INCHES.
SURFACE HIGH BUILDS SOUTHWARD ACROSS TEXAS TONIGHT ALLOWING TEMPS TO
FALL INTO THE 30S. A LIGHT FREEZE MAY OCCUR OVER THE NORTHERN ZONES
WITH WC READINGS ACROSS THE VICTORIA CROSSROADS REGION FLIRTING WITH
ADVISORY CRITERIA. WILL MENTION IN THE HWO BUT NOT ISSUE ANY
ADVISORIES DUE TO BORDERLINE CONDITIONS. QUIET WEATHER IS IN STORE
FOR SATURDAY AS HIGH PRESSURE STRETCHES FROM EAST TEXAS INTO SOUTH
TEXAS. COOLER TEMPERATURES CAN BE EXPECTED WITH HIGHS IN THE MID TO
UPPER 50S.
FIRE WEATHER AND MARINE HAZARDS WILL INCREASE BEHIND THE FRONT
TODAY. DETAILS ABOUT BOTH CAN BE FOUND BELOW.
MARINE...SCA CONDITIONS CONTINUE BUOY 19 SO WILL CONTINUE THE
ADVISORY FOR THE NORTHERN OFFSHORE WATERS THROUGH EARLY THIS
MORNING. A COLD FRONT WILL MOVE ACROSS THE MARINE ZONES TODAY.
OFFSHORE FLOW WILL INCREASE BEHIND THE FRONT LATE THIS AFTERNOON
INTO TONIGHT. SCA CONDITIONS WILL RESUME ACROSS THE NEAR AND
OFFSHORE WATERS LATE THIS AFTERNOON. GUSTS TO GALE FORCE MAY BE
POSSIBLE TONIGHT AS WELL.
FIRE WEATHER...MUCH DRIER AIR WILL FILTER INTO SOUTH TEXAS BEHIND A
COLD FRONT. MINIMUM RELATIVE HUMIDITY VALUES WILL FALL BETWEEN 15
AND 25 PERCENT OVER THE RIO GRANDE PLAINS AND WESTERN BRUSH
COUNTRY AND 25 TO 35 PERCENT ACROSS THE COASTAL BEND. NORTHWEST
WINDS WILL INCREASE BETWEEN 15 AND 20 MPH AND MAY CREATE BORDERLINE
RED FLAG CONDITIONS OVER THE RIO GRANDE PLAINS AND WESTERN BRUSH
COUNTRY. RFW COULD BECOME NECESSARY IF WIND SPEEDS ARE HIGHER AND
DURATION OF STRONGER WINDS IS A LITTLE LONGER THAN CURRENTLY
ANTICIPATED. DUE TO LOWER CONFIDENCE OF OCCURRENCE...WILL REFRESH
UP THE FIRE DANGER STATEMENT.
LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...A COLD AND DRY
SATURDAY NIGHT IS EXPECTED AS THE SFC RDG AXIS LAYS RIGHT ACROSS THE
CWA. ANOTHER LIGHT FREEZE IS LKLY ACROSS THE NRN AREAS. RAPID
MODIFICATIONS TO THE AIRMASS WL OCCUR ON SUNDAY AS COASTAL TROUGH
DEVELOPMENT BEGINS AND THE SFC RDG AXIS SHIFTS EWD. THE RESULT WL
BE THICKENING CLOUDS AND LIGHT RAIN DEVELOPING BY SUN AFTN DUE TO
STRONG ISENTROPIC UPGLIDE. THE STRONG ISENTROPIC UPGLIDE WL
SHIFT INLAND SUN NIGHT AS A WARM FRONT/COASTAL TROUGH MOVES INLAND
ACROSS THE COASTAL BEND. AN INITIAL S/WV CURRENTLY WEST OF THE
OREGON/NRN CALIFORNIA COASTLINE WL MOVE ACROSS THE CWA MON AFTN AND
MON NIGHT. THE S/WV WL INTERACT WITH THE FRONT AND DEEP LAYER
MOISTURE (PWATS ABV 1.5 INCHES) TO PRODUCE SCATTERED AREAS OF PCPN.
WL INCLUDE THE MENTION OF THUNDER ON MON AFTN/MON NIGHT ACROSS MUCH
OF THE CWA GIVEN THE INFLUX OF WARM MOIST BOUNDARY LAYER CONDITIONS
PRODUCING MARGINAL INSTABILITY. AS THE FRONT SURGES SOUTH OF THE CWA
LATE MON NIGHT INTO TUE DUE TO THE S/WV SHIFTING EAST...RAIN CHANCES
WL SLOWLY WANE FROM NORTHWEST TO SOUTHEAST THROUGH TUE EVENING.
MODEL DIFFERENCES ARE NOT AS GREAT FROM TUE ONWARD AS THEY HAVE BEEN
THE PAST SVRL DAYS AND SO CONFIDENCE IS A BIT GREATER FOR THIS PART
OF THE FCST. A SECOND STRONGER S/WV IS EXPECTED TO DIG SEWD THROUGH
THE GREAT BASIN/INTERMOUNTAIN RGN ON TUE. THIS CLOSED LOW/STRONG
S/WV WL EJECT INTO THE SRN PLAINS ON WED AND THU. THIS WL PRODUCE WK
CYCLOGENESIS ACROSS THE NW GULF ALONG THE FRONTAL BOUNDARY TO OUR
SOUTH. THE NET RESULT FOR OUR CWA WL BE AN EXPANDING AREA OF
POST-FRONTAL PCPN BEGINNING TUE NIGHT AND ENDING WED NIGHT. WL
MAINTAIN CHC POPS FOR THE SERN HALF OF THE CWA WITH SLIGHT CHC POPS
ACROSS THE NW AREAS WHERE THERE WL BE DRIER CONDITIONS. MOST OF THE
ENERGY WITH THIS SECOND S/WV WL HAVE SHIFTED EAST OF THE CWA ON THU
TO KEEP THINGS DRY. WL BUMP UP HIGHS ON MON SLIGHTLY GIVEN THE WARM
FRONT PUSHING WELL INLAND. FOR WED...GIVEN THE HIGH RAIN CHANCES
AND PERSISTENT LOW LVL CAA WL BUMP TEMPS DOWN A CATEGORY. OVERALL
TEMPS WL BE BELOW NORMAL THROUGH MOST OF THE FCST PD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 73 37 60 39 64 / 30 10 0 0 20
VICTORIA 69 31 56 31 60 / 30 10 0 0 20
LAREDO 73 38 60 39 63 / 0 0 0 0 20
ALICE 73 36 59 36 63 / 20 0 0 0 20
ROCKPORT 69 37 57 43 63 / 30 10 0 0 20
COTULLA 74 32 57 32 60 / 0 0 0 0 20
KINGSVILLE 73 38 59 37 64 / 20 10 0 0 20
NAVY CORPUS 70 41 57 46 64 / 30 10 0 0 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
SATURDAY FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS FROM
PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM...WATERS
FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60
NM.
SMALL CRAFT ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL FROM 20 TO 60 NM.
&&
TB/78...AVIATIONHazardous weather outlook, Dec 28, 6:36 AM CST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 636 AM CST FRI DEC 28 2012 TXZ229>234-239>247-291245- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 636 AM CST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PATCHY FOG WILL PERSIST ACROSS SOUTH TEXAS THROUGH THIS MORNING. VISIBILITIES MAY BE TEMPORARILY REDUCED TO LESS THAN A MILE AT TIMES. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE TODAY ACROSS SOUTH TEXAS AS DRIER AIR FILTERS INTO THE REGION BEHIND A COLD FRONT. A LIGHT FREEZE MAY BE POSSIBLE TONIGHT OVER THE NORTHERN BRUSH COUNTRY BRUSH AND VICTORIA CROSSROADS. WIND CHILL VALUES MAY FALL BETWEEN 20 AND 25 DEGREES OVER THE VICTORIA CROSSROADS AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LIGHT FREEZE WILL BE POSSIBLE MAINLY ALONG AND NORTH OF A VICTORIA TO TILDEN LINE ON SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-291245- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 636 AM CST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS BEGINNING THIS AFTERNOON THROUGH TONIGHT FOR INCREASING OFFSHORE FLOW AND BUILDING SEAS. GUSTS TO GALE FORCE ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH SATURDAY AFTERNOON DUE TO STRONG NORTH WINDS AND LARGE SEAS. SMALL CRAFT ADVISORY CONDITIONS WILL BE LIKELY SUNDAY EVENING THROUGH WEDNESDAY EVENING. STRONG ONSHORE FLOW WILL DEVELOP BY SUNDAY EVENING AND CONTINUE THROUGH MONDAY AS LOW PRESSURE DEVELOPS IN MEXICO AND AS HIGH PRESSURE MOVES QUICKLY EASTWARD. A COLD FRONT WILL MOVE INTO THE COASTAL WATERS LATE MONDAY NIGHT INTO TUESDAY MORNING. STRONG OFFSHORE FLOW AND LARGE SEAS WILL DEVELOP BEHIND THIS FRONT AND PERSIST THROUGH WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 3:47 AM CST | Small Craft Advisory | CRP | 35 hr | |
| Dec 28, 3:22 PM CST | Freeze Warning | CRP | Bee, Calhoun, Goliad, La Salle, Live Oak, McMullen and 2 more | 17 hr |
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.